Prolonged jaundice following percutaneous coronary intervention and ticlopidine therapy


PT Tsui, ST Lai, WS Leung, NS Mok, CW Wu, ST Lau, YC Choi
Department of Medicine and Geriatrics, Princess Margaret Hospital, 2-10 Princess Margaret Hospital Road, Laichikok, Hong Kong

Ticlopidine, an adenosine diphosphate receptor blocker, is widely used to prevent subacute stent thrombosis after percutaneous coronary intervention. Along with neutropenia and thrombotic thrombocytopenic purpura, cholestatic hepatitis is one of the most serious potential side-effects of ticlopidine therapy. Four patients with prolonged jaundice after ticlopidine therapy, including one fatal case, are presented. Alternative antithrombotic therapy for subsequent percutaneous coronary intervention is also described. Clopidogrel therapy was found to be safe and effective in two patients with a history of ticlopidine-related cholestatic hepatitis.

Hong Kong Med J 2002;8:57-9

Key words: Angioplasty; Cholestasis; Jaundice; Liver/pathology; Ticlopidine/adverse effects

 
 
View this abstract indexed in MEDLINE:
 

 

The Hong Kong Medical Journal is a continuation of the former Journal of the Hong Kong Medical Association.
The Hong Kong Medical Journal is published by the Hong Kong Academy of Medicine and the Hong Kong Medical Association.
Copyright © 1995-2014 HKAM. All rights reserved.
URL: http://www.hkmj.org
Layout, design, and revisions Copyright © 2014 HKAM.
Revised 8 October 2014